Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missing periods after protected sex. Noticed spotting and feeling nauseous. Should I be worried?

Answered by
Dr.
Dr. Asra Ishtiaq Ahmed

OBGYN

Practicing since :2008

Answered : 689 Questions

default
Posted on Thu, 13 Dec 2012 in Women's Health
Question: Hi Doctor,
I was ovulating 10 days back and didnt exactly have unprotected sex. I mean I and my partner started but soon we switched to a condom and continued. Now after 10 days I saw a pink discharge a little bit and am due to get my period today or tomorrow i/e 12 days after intercourse and ovulation. I got my last period on 23rd october but before that on the 29th september.
I have no other symptom of pregnancy such as sore breasts or nausea or anything. NO cravings and lower appetite. I might even have lost some weight. But I have this sinus pain and a slight cold like symptoms. I had a bad flu around 2nd November and it could be a continuation or so.

Should I be worried? If I am indeed miraculously pregnant what would be the best way to terminate this?
doctor
Answered by Dr. Asra Ishtiaq Ahmed 50 minutes later
Hello there.


Thanks for writing.

It is very unlikely that you are pregnant.

However secretions prior to ejaculation do contain few sperms so you may conceive if you had contact without condom for some time.

The pinkish discharge you are having could be an indication that you are going to menstruate soon with your expected menses date being near.

Discharge which happens in pregnancy does not occur so early. It is only when pregnancy hormones are high enough, the symptoms of pregnancy with discharge appear.

You wait for your periods to start.

In case you do not menstruate 3 days past your expected date, you can do a urine pregnancy test.

If positive, then you may consult a gynecologist for medical abortion that is abortion with drugs.

Do not take any self medication for the same as it can be XXXXXXX Besides proper dose, timing and method are most important for drugs to be effective in causing abortion.

I hope I have answered your query.

Kindly revert back if any doubts remain.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Asra Ishtiaq Ahmed 2 hours later
Hi Doc,

Thanks a tonne for answering. I think it is quite relieving to hear from you.

Thing is I have never have experienced a pink discharge before and when I researched it online I read that its the earliest sign and could be implantation bleeding. Its almost like the discharge amount during ovulation and its light pink and now its over.

So I just want an opinion from your end.

I usually have this issue that when I return from abroad my period cycle kind of gets delayed by a week but thats more for over 2 months of travel. I was in Singapore for 3 weeks and maybe it could be a possible reason?

Secondly, I dont know when actually I should be expecting my period. As in I am very regular around 28-30 days usually. No complications and problems.

Last month ie october I had my period around 23rd Afternoon until 26th/27th.In september I had my period on the 29th. Then this incident of "unprotected sex" that lasted less than a minute before we used a condom happened on the 11th of November so I am guessing that would be by ovulating dates.
And now its 23rd again. And I am hoping for my period.

So how long do you think I should wait? I am also a bit skeptical because I read online that the implantation bleeding happens 10-14 days of intercourse. So this made me feel that I could be pregnant but then I should have had some other signs which I totally dont. Its time for my periods and do you think the symptoms should have appeared?

When should I take a test? And of course I will see a doctor to take the pills. Is it too painful? Does it have any side effects for the future? Do I need to take any extra care while on those medications and how long does it last? Also if I need to see an expert doctor if I go through it or just a regular gynac supervision would be okay at a hospital? and finally since my partner is in Holland is it okay for me to undertake this treatment by myself or do I need someone around? He could fly down from Holland but I hope that isnt required.

I am sorry for so many questions but I would like to plan and know. Also I will need to travel soon and if its okay?
doctor
Answered by Dr. Asra Ishtiaq Ahmed 5 hours later
Hello again.

Thanks for writing back.

Yes implantation can result in pinkish, light bleeding at the time around expected menses. You are also right that it occurs 10-14 days after fertilization. However if it is your implantation bleed then your pregnancy test should be positive.
So if you are so anxious you can go for the test now itself.

Change in environment does affect menstrual cycles. Also travelling stress can delay your periods.

If you have very regular cycles then by now that is 23rd november you should expect your periods. As you said you were travelling this cycle and your menses do get delayed with changes in environment, then if you get a delay,it should not bother you much.

You may take up the urine pregnancy test. If it comes negative and you do not menstruate within a week of testing, then you can repeat the test.
If the repeat test is also negative then you need to visit a gynecologist for appropriate medication to induce periods like progesterone containing tablets.

The symptoms of pregnancy usually appear after you miss your periods when your hormone levels are high enough to produce symptoms. It is usually when you are around 5 weeks from the last menses that is 1 week overdue.
So it is a bit early for you to perceive symptoms.

Abortion pills do not affect future fertility.
However there is a chance of abortion to fail or be incomplete after use of these pills which may require a surgical procedure like D&C to completely evacuate the pregnancy.
Surgical procedure may risk future fertility by scarring the lining of uterus though it is a very rare complication.

When abortion is done with drugs then the recovery time and bleeding is for a longer time. You may bleed for upto 15 days.

You should consult a gynecologist associated with a hospital as any abortion whether medical or surgical can get complicated. So it is only a hospital where you can get the facilities at once.
Medical abortion can be taken at home. However it has to be done under supervision and prescription of a gynecologist.

You definitely need some one to accompany you for the surgical abortion procedure.
Your consent is the most important in both surgical or medical abortion.
Your husband's consent for the procedure is not a rule.

I hope I have answered your queries.

Kindly revert back if you have further doubts.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures ,  

Recent questions on  Abortion

doctor1 MD

Hi.. I am 24 yrs.. Female.. Married before 7 months. Yday i had severe head ache with slight fever and it was ok after a sleep. Today from morning i found the traces of blood in Urine and in eve i found with some clots. i feel very slight pain in my lower belly. Please note i had pills for aborting 3 weeks fetus consulting my Gynecologist.

doctor1 MD

ive had miscarriage with out knowing it. I stop menstruating for 3 months I thought its just because of stress and exercise, I usually jog and bike at morning. two months later I started having rashes in the shoulders, and breast. Is it because of missed miscarriage? Thus the dead fetus in my womb infect my immune system that started having rashes?

doctor1 MD

I had an abortion around the 18th of july,had unprotected sex with my husband about 3 weeks after that,but i immediately went and got plan b pills,Took a pregnancy test last week and it was positive,can it be a false positive due to abortion and plan b pill

doctor1 MD

Hello, I m 26 and had a surgical abortion on December 5th 2013, I was 6 weeks pregnant. I had the contraceptive implant fitted at the same time. An ultrasound later that day showed some retained tissue and on the 7th I was given a half dose of the abortion pill to flush the remainder out. I had heavy bleeding and pain for a few days but it settled. However, 5 months down the line I am still having very spotty bleeding, no pain and very light but probably on average 4 days out of 7 every week. I know the implant can cause irregular bleeding but I also notice on a regular basis, tiny scraps of tissue after I pass urine, there is no blood, just a number of pieces of tissue ranging from 2-15mm long. Can you offer any advice? Thank you.

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to abort this pregnancy . We consulted a doctor and he has given 6 tablets for 10 days most of which is...

doctor1 MD

Best brand for copper t wen multiload goes for a failure ???